Alert archive / Georgia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 78, NWS Jacksonville, FL

May 22, 2012Brantley County, Camden County, Glynn County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at May 22, 2012, 9:24 PM EDT for Brantley County, Camden County, Glynn County, Georgia. It was in force for 51 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2012, 9:24 PM EDT (01:24 UTC)
Expired
May 22, 2012, 10:15 PM EDT
In force
51 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon

Counties Brantley County, GA, Camden County, GA, Glynn County, GA

The radar

The Jacksonville radar (KJAX), 78 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 9:45 PM EDTHAIL 18 Se Nahunta, GAQUARTER SIZE HAIL WAS REPORTED IN THE RIVERSIDE AREA OF SOUTHEAST BRANTLEY COUNTY.
May 22, 9:51 PM EDTTSTM WND GST 656 Sw Dock Junction, GALAW ENFORCEMENT ESTIMATED 65 MPH WIND GUST AT THE INTERSECTION IF INTERSTATE 95 AND EXIT 29 FOR BRUNSWICK.
May 22, 9:51 PM EDTHAIL 0.886 Sw Dock Junction, GALAW ENFORCEMENT MEAURED NICKEL SIZE HAIL AT THE INTERSECTION OF INTERSTATE 95 AND EXIT 29 BRUNSWICK. THE HAIL LASTED FOR ABOUT 10 MINUTES.
May 22, 10:12 PM EDTHAIL 12 Se Brunswick, GAQUARTER SIZE HAIL WAS REPORTED ON THE SOUTHSIDE OF THE BRUNSWICK. THE TIME OF THE HAIL WAS BASED ON RADAR.
May 22, 10:15 PM EDTTSTM WND GST 43Brunswick, GAA 43 MPH WIND GUST WAS MEASURED AT THE BRUNSWICK AIRPORT.
May 22, 10:22 PM EDTHAIL 0.255 Ene Brunswick, GAA SPOTTER REPORTED PEA TO DIME SIZE HAIL ON THE SOUTH END OF SAINT SIMONS ISLAND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 1.4 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2012-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 407 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2012-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
407 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
1926 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

644 
WUUS52 KJAX 230124
SVRJAX
GAC025-039-127-230215-
/O.NEW.KJAX.SV.W.0078.120523T0124Z-120523T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
924 PM EDT TUE MAY 22 2012

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BRANTLEY COUNTY IN SOUTHEAST GEORGIA
  NORTHWESTERN CAMDEN COUNTY IN SOUTHEAST GEORGIA
  GLYNN COUNTY IN SOUTHEAST GEORGIA

* UNTIL 1015 PM EDT

* AT 924 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 6 MILES WEST OF WAVERLY...OR 11 MILES SOUTHEAST OF
  NAHUNTA...AND MOVING NORTHEAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WAVERLY...WAYNESVILLE...THALMANN...DOCK JUNCTION...BRUNSWICK...
  COUNTRY CLUB ESTATES...ST. SIMONS AND SEA ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3116 8135 3114 8134 3112 8135 3113 8138
      3111 8139 3101 8191 3104 8190 3105 8193
      3115 8199 3138 8154 3134 8144 3129 8140
      3128 8137 3119 8133
TIME...MOT...LOC 0124Z 240DEG 35KT 3113 8182

$$

SHULER
1 follow-up statement
533 
WWUS52 KJAX 230153
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
953 PM EDT TUE MAY 22 2012

GAC025-230204-
/O.CAN.KJAX.SV.W.0078.000000T0000Z-120523T0215Z/
BRANTLEY GA-
953 PM EDT TUE MAY 22 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BRANTLEY COUNTY
IS CANCELLED...

LAT...LON 3116 8135 3114 8134 3112 8135 3113 8138
      3111 8139 3106 8168 3121 8172 3128 8137
      3119 8133
TIME...MOT...LOC 0154Z 260DEG 27KT 3113 8157

$$

GAC039-127-230215-
/O.CON.KJAX.SV.W.0078.000000T0000Z-120523T0215Z/
CAMDEN GA-GLYNN GA-
953 PM EDT TUE MAY 22 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR SOUTHERN GLYNN AND NORTHERN CAMDEN COUNTIES...

AT 954 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7
MILES SOUTHWEST OF DOCK JUNCTION...MOVING EAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DOCK
JUNCTION...BRUNSWICK...COUNTRY CLUB ESTATES...ST. SIMONS...SEA ISLAND
AND GLYNN HAVEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3116 8135 3114 8134 3112 8135 3113 8138
      3111 8139 3106 8168 3121 8172 3128 8137
      3119 8133
TIME...MOT...LOC 0154Z 260DEG 27KT 3113 8157

$$

SHULER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:03 PM EDT, 6 hours 21 minutes earlier.

Area forecast discussion, May 22, 3:03 PM EDT, 6 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
303 PM EDT TUE MAY 22 2012

...SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING...

.SHORT TERM...
THIS AFTERNOON THROUGH TONIGHT...A MID AND UPPER LEVEL TROUGH
PRESENTLY OVER WERN GA TO SE AL AND THE FL PANHANDLE WILL
PROGRESS EWD WITH COOLER TEMPS ALOFT (-13C TO -15C IN SE GA) AND
DAYTIME INSTABILITY ENABLING ISOLATED TO SCT CONVECTION TO
DEVELOP. CURRENT RADAR TRENDS SUGGEST INCREASING INSTABILITY WITH
SCT SHOWERS AND STORMS FROM NEAR ST AUGUSTINE TO NEAR OCALA. THIS
IS IN RESPONSE TO EARLIER OUTFLOW BOUNDARY AND W COAST SEA BREEZE.
NONE OF THE MODELS SEEM TO BE LATCHING ONTO THE CURRENT CONVECTION
VERY WELL. FOR THIS EVENING...WILL MAINTAIN 40 TO NEAR 50% SHOWER/TSTMS
CHANCES ALONG THE E COAST AND OVER SECTIONS OF SE GA AND ABOUT 30%
ELSEWHERE AND THEN LOWER TO SLIGHT CHANCE OR LESS AROUND MIDNIGHT.
INCREASED STORM ORGANIZATION POSSIBLE AS MID LEVEL FLOW INCREASES
THROUGH THE EVENING WITH MULTI-CELLS CLUSTERS POSSIBLE...AND MORE
DISCRETE THUNDERSTORM CELLS OVER THE S ZONES. LOWS TONIGHT WILL BE
IN THE MID TO UPPER 60S. WON'T RULE OUT SOME PATCHY FOG LATE
TONIGHT WITH LIGHT WINDS/WEAK PRES GRADIENT IN PLACE.

WED AND THU...DEEP LAYER MOISTURE AND SUBSIDENCE INCREASES OVER
THE AREA AS THE TROUGH LIFTS OUT TO THE NE. MAX TEMPS AROUND 87
TO 92 BOTH DAYS. HOWEVER...ON WED A SHORTWAVE TROUGH MOVES INTO
THE WRN GULF AND INTO THE CENTRAL GULF BY 12Z THU. THIS SYSTEM
APPEARS TO INDUCE SFC LOW DEVELOPMENT...PERHAPS IN THE FORM OF
ELONGATED TROUGHING FROM WRN CUBA TO BAHAMAS ON THU. WHAT THIS
WILL TRANSLATE IN FOR US IS A TRANSITION TO A S AND PERHAPS SE
LLVL FLOW BY THU. LIKE YESTERDAY...THE GUIDANCE HAS BEEN SHOWING
ONSHORE FLOW DEVELOPING LATER IN THE WEEK. FOR NOW...WILL MAINTAIN
SLIGHT SHOWER/TSTM CHANCES OVER THE ERN ZONES AND COASTAL WATERS
BOTH WED AND THU...THOUGH THE BETTER CHANCES SHOULD EXIST ON THU
AS PWATS INCREASE FROM 1 INCH ON WED TO ABOUT 1.4 INCHES ON THU.
ON FRI...MOST OF THE GUIDANCE KEEPS HIGHER DEEPER LAYER MOISTURE E
AND S OF THE AREA AND AN ELY FLOW. ONLY LOW END POPS EXPECTED AT
THIS TIME WITH HIGHS AGAIN IN UPPER 80S AND LOWER 90S AS A DEEP
LAYER HIGH PRES RIDGE BUILDS OVER THE MS VALLEY.

.LONG TERM...SAT-TUE.
STRONG HIGH PRES AT SFC AND ALOFT SHIFTS NE INTO THE TN VALLEY ON
SAT WHILE WEAK TROUGHING REMAINS OVER THE WRN ATLC INTO THE BAHAMAS
TO NEAR SRN FL AND THE SE GULF OF MEXICO. AN ELY FLOW LOOKS MOST
PROBABLE WITH SFC HIGH TO OUR N AND ANTICIPATE ONLY LOW END RAIN
CHANCES AND WARMER THAN NORMAL TEMPS. DUE TO THE MODEL VARIABILITY
AND SOLUTIONS SUN THROUGH TUE...HAVE NOT MADE ANY OTHER CHANGES TO
THE FORECAST ATTM.

&&

.AVIATION...
SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE AND POTENTIALLY
IMPACT SSI...JAX...AND VQQ AFTER 20Z...WITH ACTIVITY AT CRG POSSIBLY
BEGINNING BY 20Z. PLEASE CHECK FOR AMENDMENTS LATE THIS AFTERNOON
AND INTO THE EVENING HOURS FOR UPDATES ON TIMING AND INTENSITY.
MAINLY SOUTHWEST WINDS OF 10 TO 20 KNOTS FROM JUST OFF THE SURFACE
UP TO 10000 FEET WILL BECOME SOUTHWEST AND INCREASE TO 15 TO 20
KNOTS ABOVE 4000 FEET AT THE AREA TERMINALS AFTER 00Z.

&&

.MARINE...
SOUTH TO SOUTHWEST WINDS WILL NEAR CAUTION CRITERIA OVER THE
OFFSHORE WATERS THIS EVENING. WAVES OFFSHORE WILL BUILD TO NEAR 5
FEET. WINDS WILL SUBSIDE BELOW CAUTION CRITERIA OVER THE OFFSHORE
WATERS DURING THE PREDAWN HOURS. SOUTHEAST TO SOUTH WINDS WILL ONCE
AGAIN BRIEFLY INCREASE TO NEAR CAUTION CRITERIA OVER THE OFFSHORE
WATERS ON WEDNESDAY AFTERNOON AND EVENING. WINDS AND SEAS WILL BUILD
BEGINNING LATE THURSDAY AS LOWER PRESSURES DEVELOP OVER THE BAHAMAS
AND HIGH PRESSURE BUILDS OVER THE WESTERN ATLANTIC...TIGHTENING OUR
LOCAL PRESSURE GRADIENT. CAUTION OR SMALL CRAFT ADVISORY CONDITIONS
ARE EXPECTED FROM FRIDAY THROUGH THE WEEKEND.

RIP CURRENTS:
A MODERATE RISK OF RIP CURRENTS IS EXPECTED THROUGH THE EVENING
HOURS DUE TO A LINGERING EASTERLY LONG PERIOD SWELL. A MODERATE RISK
MAY CONTINUE INTO WEDNESDAY AS ONSHORE WINDS BEGIN TO INCREASE.

&&

.FIRE WEATHER...
MINIMUM RH'S WILL FALL TO AROUND 35 PERCENT OVER PORTIONS OF THE
REGION ON WEDNESDAY. HOWEVER...DURATIONS ARE CURRENTLY IN QUESTION
AND RED FLAG HEADLINES HAVE NOT BEEN ISSUED FOR TOMORROW.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  63  89  64  91 /  30  10  10  10
SSI  69  86  72  85 /  40  10  10  20
JAX  65  89  67  87 /  40  20  20  20
SGJ  69  85  70  84 /  40  20  20  20
GNV  63  90  65  89 /  20  20  20  20
OCF  64  92  66  90 /  20  20  20  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

SHASHY/NELSON/WALKER
Hazardous weather outlook, May 22, 1:05 PM EDT, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
105 PM EDT TUE MAY 22 2012

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-230700-
ALACHUA-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT TO 20 NM-APPLING-
ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-CAMDEN (COASTAL)-
CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-COLUMBIA-DUVAL-ECHOLS-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT TO 20 NM-FLAGLER-GILCHRIST-
GLYNN (COASTAL)-GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-
PIERCE-PUTNAM-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL OUT TO 20 NM-ST JOHNS-SUWANNEE-
UNION-WARE-WAYNE-
105 PM EDT TUE MAY 22 2012

THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE
ADJACENT COASTAL WATERS.

...SLIGHT RISK FOR STRONG TO SEVERE STORMS ACROSS PORTIONS OF THE
FORECAST AREA...

...MODERATE RISK OF RIP CURRENTS...

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A FRONTAL BOUNDARY WILL MOVE TOWARD THE AREA TODAY AND COMBINED
WITH AN APPROACHING UPPER LEVEL DISTURBANCE WILL PRODUCE SCATTERED
THUNDERSTORM ACTIVITY BY MID AFTERNOON THROUGH THIS EVENING.
MOST OF THE ACTIVITY WILL BE FOCUSED OVER SOUTHEAST GEORGIA
AND THE EASTERN ZONES BY LATE THIS AFTERNOON AND EVENING. ISOLATED
STRONG TO POSSIBLY SEVERE STORMS WILL BE CAPABLE OF PRODUCING
STRONG WIND GUSTS AND LARGE HAIL.

MARINE INTERESTS OPERATING IN THE COASTAL WATERS AND INTRACOASTAL
WATERWAYS...BE AWARE OF THE RISK OF GUSTY WINDS AND ROUGH SEAS WITH
STORMS MOVING FROM WEST TO EAST INTO THE WATERS...AND BE PREPARED
TO SEEK SAFE HARBOR IF WEATHER BECOMES THREATENING.

WITH CONTINUED EASTERLY SWELL...A MODERATE RISK OF RIP CURRENTS
WILL PREVAIL TODAY AT LOCAL BEACHES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

A MODERATE RISK OF RIP CURRENTS IS EXPECTED ON WEDNESDAY DUE TO
CONTINUED EASTERLY SWELLS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY. PLEASE RELAY
ANY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AND
LOCAL COUNTY EMERGENCY MANAGEMENT.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Local storm report, May 22, 8:36 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
836 PM EDT TUE MAY 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     3 NNW MIDDLEBURG        30.09N 81.91W
05/22/2012                   CLAY               FL   EMERGENCY MNGR

            EMERGENCY MANAGEMENT RELAYED A REPORT OF POWER LINES,A
            TRANSFORMER, AND TWO LARGE TREES DOWN AT 161 PEPPERMINT
            AVENUE. PEPPERMINT AVENUE WAS CLOSED DUE TO TREES
            BLOCKING THE ROADWAY.

&&

SHULER
Special weather statement, May 22, 8:41 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
841 PM EDT TUE MAY 22 2012

GAZ133-135-230130-
APPLING-JEFF DAVIS-
841 PM EDT TUE MAY 22 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHEASTERN
JEFF DAVIS AND NORTHERN APPLING COUNTIES FOR STRONG WINDS...SMALL
HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 930 PM EDT...

AT 841 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTH OF HAZLEHURST...MOVING
EAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND HAZLEHURST...GRAHAM AND PLANT HATCH THROUGH 930 PM EDT. HAIL
UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3196 8241 3197 8239 3194 8233 3194 8228
      3191 8222 3191 8216 3187 8214 3181 8263
      3192 8267 3193 8263 3197 8254 3195 8250
      3198 8247
TIME...MOT...LOC 0041Z 256DEG 21KT 3192 8256

PETERSON
Special weather statement, May 22, 8:52 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
852 PM EDT TUE MAY 22 2012

GAZ135-136-230145-
APPLING-WAYNE-
852 PM EDT TUE MAY 22 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN
WAYNE AND EASTERN APPLING COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 945 PM EDT...

AT 853 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTH OF SURRENCY...MOVING
NORTHEAST AT 35 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND SURRENCY AND ODUM THROUGH 945 PM EDT. HAIL UP TO THREE QUARTER
INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3182 8201 3179 8199 3180 8196 3177 8195
      3176 8191 3173 8190 3171 8187 3168 8185
      3167 8185 3156 8221 3173 8229 3185 8208
TIME...MOT...LOC 0053Z 245DEG 31KT 3168 8215

PETERSON
Special weather statement, May 22, 9:03 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
903 PM EDT TUE MAY 22 2012

GAZ152>154-164>166-230145-
BRANTLEY-CHARLTON-COASTAL CAMDEN-COASTAL GLYNN-INLAND CAMDEN-INLAND
GLYNN-
903 PM EDT TUE MAY 22 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
BRANTLEY...NORTHEASTERN CHARLTON...NORTHERN CAMDEN AND WESTERN GLYNN
COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 945 PM EDT...

AT 903 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED OVER WINOKUR...OR 11 MILES SOUTH OF NAHUNTA...
MOVING EAST AT 30 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND WINOKUR...TARBORO AND WAVERLY THROUGH 945 PM EDT. HAIL
UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3124 8164 3100 8154 3097 8207 3108 8209
TIME...MOT...LOC 0103Z 255DEG 25KT 3105 8197

SHULER
Special weather statement, May 22, 9:04 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
904 PM EDT TUE MAY 22 2012

GAZ150-152-164-230130-
BRANTLEY-CHARLTON-WARE-
904 PM EDT TUE MAY 22 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN WARE...
SOUTHWESTERN BRANTLEY AND NORTHWESTERN CHARLTON COUNTIES FOR STRONG
WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 930 PM EDT...

AT 905 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 10 MILES WEST OF RACE POND...OR 11 MILES NORTH
OF STEVEN FOSTER STATE PARK...MOVING EAST AT 35 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND RACE POND THROUGH 930 PM
EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3113 8206 3092 8202 3091 8235 3101 8238
TIME...MOT...LOC 0105Z 264DEG 29KT 3099 8224

SHULER
Special weather statement, May 22, 9:20 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
920 PM EDT TUE MAY 22 2012

GAZ150-163-164-230145-
CHARLTON-CLINCH-WARE-
920 PM EDT TUE MAY 22 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN
WARE...EASTERN CLINCH AND WESTERN CHARLTON COUNTIES FOR STRONG
WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 945 PM EDT...

AT 920 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 12 MILES WEST OF STEVEN FOSTER STATE PARK...OR
7 MILES NORTH OF FARGO...MOVING EAST AT 40 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND STEVEN FOSTER STATE PARK
THROUGH 945 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3093 8216 3075 8214 3072 8262 3084 8264
TIME...MOT...LOC 0120Z 256DEG 36KT 3080 8252

SHULER

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 8:05 PM EDTSpecial Weather StatementJAXBacon40 min
May 22, 8:17 PM EDTSpecial Weather StatementJAXWare43 min
May 22, 8:30 PM EDTSpecial Weather StatementJAXWare45 min
May 22, 8:35 PM EDTSpecial Weather StatementJAXCharlton40 min
May 22, 8:41 PM EDTSpecial Weather StatementJAXAppling49 min
May 22, 8:52 PM EDTSpecial Weather StatementJAXAppling53 min
May 22, 9:03 PM EDTSpecial Weather StatementJAXBrantley42 min
May 22, 9:04 PM EDTSpecial Weather StatementJAXWare26 min
May 22, 9:20 PM EDTSpecial Weather StatementJAXCharlton25 min
May 22, 9:39 PM EDTSpecial Weather StatementJAXCharlton51 min
May 22, 10:00 PM EDTSevere Thunderstorm WarningJAXCamden, Charlton45 min
May 22, 10:17 PM EDTSevere Thunderstorm WarningJAXGlynn36 min
May 23, 12:52 AM EDTSpecial Weather StatementJAXWayne38 min
May 23, 1:28 AM EDTSpecial Weather StatementJAXWayne47 min
May 23, 1:35 AM EDTSevere Thunderstorm WarningJAXPierce, Wayne40 min
May 23, 2:27 AM EDTSpecial Weather StatementJAXWayne33 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.